Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 10, NWS Pocatello, ID

December 29, 2011

NWS Pocatello, ID issued this winter storm warning at Dec 29, 2011, 2:00 PM MST. It took effect at Dec 30, 2011, 12:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 2:00 PM MST (21:00 UTC)
In effect from
Dec 30, 2011, 12:00 AM MST
Expired
Dec 31, 2011, 5:00 AM MST
In force
29 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WWUS45 KPIH 292100
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MST THU DEC 29 2011

IDZ018-019-023-031-301100-
/O.UPG.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/
/O.NEW.KPIH.WS.W.0010.111230T0700Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
200 PM MST THU DEC 29 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
MST SATURDAY ABOVE 7000 FEET MSL...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION 
  LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. 

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY SATURDAY MORNING IS 
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 
  7000 FEET. MOUNTAIN VALLEYS BELOW 7000 FEET COULD SEE AS MUCH 
  AS 2 TO 6 INCHES OF WET SNOW. 

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...A STRONG COLD FRONT WILL ADVANCE TOWARD SOUTHEAST
  IDAHO FRIDAY EVENING PRODUCING STRONG WINDS AND BLOWING AND
  DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL
  MAY BECOME HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES...ESPECIALLY OVER
MOUNTAIN PASSES.

&&

$$
3 follow-up statements
462 
WWUS45 KPIH 301035
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MST FRI DEC 30 2011

IDZ018-019-023-031-302245-
/O.CON.KPIH.WS.W.0010.000000T0000Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
335 AM MST FRI DEC 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION 
  LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. 

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY SATURDAY MORNING IS 
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 
  7000 FEET. MOUNTAIN VALLEYS BELOW 7000 FEET COULD SEE AS MUCH 
  AS 2 TO 6 INCHES OF WET SNOW.

* WINDS...BEGINNING THIS EVENING...WINDS WILL BECOME SOUTHWESTERLY
  AT 30 TO 35 MPH GUSTING TO AROUND 45 MPH ACROSS THE UPPER SNAKE
  HIGHLANDS. 

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...A STRONG COLD FRONT WILL ADVANCE TOWARD SOUTHEAST
  IDAHO FRIDAY EVENING PRODUCING STRONG WINDS AND BLOWING AND
  DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL
  MAY BECOME HAZARDOUS AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES...ESPECIALLY OVER MOUNTAIN
PASSES.

&&

$$
254 
WWUS45 KPIH 310614
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1114 PM MST FRI DEC 30 2011

IDZ018-019-023-031-311200-
/O.CON.KPIH.WS.W.0010.000000T0000Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
1114 PM MST FRI DEC 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SATURDAY
  MORNING.

* SNOW AMOUNTS...STORM TOTAL SNOWFALL BY SATURDAY MORNING IS 
  EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 
  7000 FEET. MOUNTAIN VALLEYS BELOW 7000 FEET COULD SEE AS MUCH 
  AS 2 TO 6 INCHES OF WET SNOW. 

* WINDS...SOUTHWESTERLY AT 30 TO 35 MPH GUSTING TO AROUND 45 MPH
  ACROSS THE UPPER SNAKE HIGHLANDS.

* LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... 
  CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. 

* IMPACTS...STRONG WINDS WILL REMAIN IN THE WAKE OF A COLD FRONT.
  THIS COULD LEAD TO LOW VISIBILITY IN BLOWING SNOW. DRIFTING
  SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME
  HAZARDOUS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES...ESPECIALLY OVER MOUNTAIN
PASSES.

&&

$$
019 
WWUS45 KPIH 311155
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
455 AM MST SAT DEC 31 2011

IDZ018-019-023-031-311300-
/O.EXP.KPIH.WS.W.0010.000000T0000Z-111231T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
455 AM MST SAT DEC 31 2011

...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

PRECIPITATION IS EXITING THE AREA...BUT SOME ISOLATED SHOWERS ARE
STILL FALLING BETWEEN IDAHO FALLS AND POCATELLO. FURTHER
ACCUMULATIONS WILL BE LIGHT. STRONG WINDS WILL CONTINUE THROUGH
MID MORNING AND MAY PRODUCE AREAS OF BLOWING OR DRIFTING SNOW.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 2:00 PM MST, 0 minutes earlier.

Area forecast discussion, Dec 29, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MST THU DEC 29 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY. THE LATEST SATELLITE IMAGERY
WAS SHOWING MODEST CLEARING ACROSS SE IDAHO AS THE LATEST PAC STORM
SYSTEM WAS PROGRESSING RAPIDLY EAST INTO THE DAKOTAS. STRONG
WINDS CONTINUED TO BLOW ACROSS THE REGION EARLY THIS AFTERNOON BUT
ARE EXPECTED TO DROP BELOW ADVISORY LEVELS LATE THIS AFTERNOON. THUS
WE WILL BE LOOKING TO DROP THE ADVISORY WITH THE AFTERNOON PACKAGE
IF WINDS COOPERATE. FURTHER UPSTREAM...SATELLITE IMAGERY WAS SHOWING
A SECOND PAC STORM SYSTEM ADVANCING TOWARD THE NW COAST. THE MODELS
REMAIN STEADFAST IN DRIVING THE LEADING EDGE OF THE PRECIPITATION
SHIELD INTO SE IDAHO AFTER MIDNIGHT WITH STRONG UPSLOPE
PRECIPITATION CONTINUING THROUGH FRIDAY/FRIDAY NIGHT. SNOW LEVELS
ARE EXPECTED TO REMAIN AT OR ABOVE 6500 FEET MSL THROUGH FRIDAY
EVENING WITH HEAVY SNOW ACCUMULATIONS EXPECTED ONCE AGAIN AT
ELEVATIONS ABOVE 7000 FEET MSL FOR ZONES 18/31 IN THE CNTRL
MOUNTAINS AND 19/23 IN THE ERN HIGHLANDS. LESSER AMOUNTS ARE
EXPECTED IN THE PAHSIMEROI MOUNTAINS (ZONE 32) AND THE IDAHO PORTION
OF THE WASATCH MOUNTAINS (ZONE 25). WIND SPEEDS WILL BEGIN TO
INCREASE FRIDAY AFTERNOON AS A STRONG FRONTAL BOUNDARY BEGINS TO
TAKE SHAPE ACROSS THE REGION. 700MB (10K) WINDS WILL INCREASE TO
50-60KTS FRIDAY NIGHT WITH A STRONG SURFACE PRESSURE GRADIENT
DEVELOPING OVER THE REGION. THE GFS STATISTICAL GUIDANCE IS
INDICATING HIGH WIND CRITERIA DEVELOPING WITHIN THE SNAKE RIVER
PLAIN BY SATURDAY MORNING...WHILE THE NAM GUIDANCE FALLS SHORT. WE
DO NOT GET TOO MANY NIGHTTIME HIGH WIND EVENTS...THUS HAVE
MAINTAINED PREVIOUS FORECAST WINDS WHICH WERE PROVIDING FOR A SOLID
WIND ADVISORY EVENT. UPPER WAVE PASSES RAPIDLY EAST SATURDAY WITH
DECREASING MOISTURE ACROSS THE REGION THROUGHOUT THE DAY AS A RIDGE
OF HIGH PRESSURE BUILDS ALONG THE PAC COAST. HUSTON

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY NIGHT. DEPENDING
ON WHETHER OR NOT THE FRI/SAT STORM EXITS AS QUICKLY AS BOTH GFS AND
ECMWF PROG IT...HAVE LEFT SOME RESIDUAL POPS IN FOR SAT NIGHT.  BOTH
PRODUCT SUITES HAVE A STRONG RIDGE FOR SUN/SUN NIGHT.  HAVE REDUCED
CLOUD COVER FOR THOSE PERIODS.  A SHORTWAVE THAT FLATTENS OUT THE
RIDGE SOME FOR MON AND MON NIGHT MEANS SOME CLOUDS...MAINLY IN THE
NORTH. SOME HIGH ELEVATION SNOW WITH THOSE CLOUDS IS POSSIBLE ALONG
THE CONTINENTAL DIVIDE...BUT NOT MUCH ELSE EXPECTED FROM IT.  RIDGE
RETURNS...BUT BY FRI THERE IS A POSSIBLE TROUGH.  ECMWF HAS A NEW
WRINKLE FOR TUE NIGHT WITH A MASSIVE STORM...BUT THE HEAVY
PRECIPITATION IS MOVING THROUGH A RATHER STRONG UPPER LEVEL RIDGE
AND SO MAKES NO SENSE. AND IT ONLY SHOWS UP FOR THE TUE NIGHT
PERIOD. THUS BELIEVE THAT IS SOME SORT OF ERROR. MESSICK
&&

.AVIATION...MODERATE TO STRONG WIND WILL DIMINISH DURING THE EARLY
EVENING...THEN CEILINGS DEVELOP DURING THE EVENING.  AFTER
MIDNIGHT...EXPECT WIDESPREAD IFR DUE TO CEILING THAT WILL SEE LITTLE
RELIEF...PERHAPS TO MARGINAL VFR BY FRI AFTERNOON. STRONG WIND
RETURNS DURING THE AFTERNOON AS WELL. MESSICK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ020-021.

WINTER STORM WARNING LATE TONIGHT THROUGH FRIDAY NIGHT
IDZ018-019-023-031 ABOVE 7000 FEET.
&&
Hazardous weather outlook, Dec 29, 5:49 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
549 AM MST THU DEC 29 2011

IDZ018-019-023-031-301300-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH
STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. STORM TOTALS FOR
ABOVE 6500FT THROUGH THIS AFTERNOON WILL BE 10-20 INCHES AND
LOCALLY HIGHER. THE WINTER STORM WARNING FOR AREAS ABOVE 6500FT
REMAIN IN EFFECT THROUGH 5PM. A WINTER STORM WATCH FOR THE SAME
AREAS BEGINS AFTER MIDNIGHT...AND SHOULD BE UPGRADED TO A WARNING
LATER TODAY. STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW
LEVELS WILL BE IN THE 6000-7500FT RANGE (BEFORE CRASHING FRIDAY
NIGHT) WITH AREAS ABOVE 6500FT SEEING ANOTHER 10-16 INCHES BY
EARLY SATURDAY. STRONG WINDS WILL PRODUCE MORE ISSUES RELATED TO
BLOWING AND DRIFTING SNOW. BELOW 6500FT...A MIX IS EXPECTED WITH
LOW ACCUMULATIONS OF WET SNOW WITH THE LOWEST VALLEYS SEEING ALL
RAIN. DRIER WEATHER BEGINS LATER SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ022-024-025-032-301300-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH
STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. IN THE MOUNTAINS
AROUND BEAR LAKE...5-10 INCHES IS EXPECTED BY AFTERNOON WHICH IS
WHERE A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 5PM. OTHER
MOUNTAIN RANGES WILL BE LIMITED WITH STORM TOTALS OF 2-6 INCHES BY
AFTERNOON. STRONG WINDS WILL CREATE POCKETS OF BLOWING AND
DRIFTING SNOW WITH BOTH STORMS.

SUSTAINED WINDS OF 30-35 MPH WITH HIGHER GUSTS ARE LIKELY IN THE
AREAS OF THE SOUTHERN HIGHLANDS ADJACENT TO THE SNAKE PLAIN. A
WIND ADVISORY IS EFFECT NOW UNTIL 3PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW
LEVELS WILL BE IN THE 6000-7500FT RANGE UNTIL LATER FRIDAY NIGHT
WHEN THEY WILL CRASH TO VALLEY FLOORS. DUE TO WARMER TEMPERATURES
AND THE WIND FLOW...SNOW AMOUNTS WILL BE LIMITED TO 2-7 INCHES
ABOVE 6500FT. BELOW THAT...A MIX IS EXPECTED. STRONG WINDS WILL
CREATE POCKETS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.

PORTIONS OF THE SOUTHERN HIGHLANDS MAY SEE A STRONG WIND EVENT
FRIDAY NIGHT INTO SATURDAY. SUSTAINED WINDS IN EXCESS OF 30MPH ARE
POSSIBLE WITH GUSTS NEAR 45 MPH. THE POTENTIAL WILL BE CONTINUALLY
EVALUATED. DRIER WEATHER ARRIVES FOR THE LAST PART OF THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-301300-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

POCKETS OF RAIN WILL CONTINUE TODAY...SLOWLY DECREASING THIS
AFTERNOON. WIDESPREAD SUSTAINED WINDS OF 30-35 MPH WITH HIGHER
GUSTS ARE NOW EXPECTED ACROSS PORTIONS OF THE SNAKE PLAIN. A WIND
ADVISORY HAS BEEN ISSUED THROUGH 3PM TODAY. RECORD TO NEAR RECORD
HIGHS ARE POSSIBLE TODAY AT BURLEY...POCATELLO AND IDAHO FALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF RAIN WILL CONTINUE INTO FRIDAY NIGHT. STRONG WINDS ARE
EXPECTED AGAIN...ESPECIALLY FRIDAY NIGHT INTO SATURDAY. THE
POTENTIAL FOR A STRONG WIND EVENT EXISTS WITH SUSTAINED WINDS OF
30-40MPH WITH HIGHER GUSTS. THIS WILL CONTINUED TO BE EVALUATED ON
LATER SHIFTS. ANOTHER DAY OF RECORD TO NEAR RECORD HIGHS IS
EXPECTED FOR BURLEY...POCATELLO AND IDAHO FALLS. DRIER WEATHER
ARRIVES FOR LAST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Dec 29, 10:55 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1055 AM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             6 NNE ISLAND PARK       44.50N 111.33W
12/29/2011  E8.0 INCH        FREMONT            ID   TRAINED SPOTTER

            8 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             S ISLAND PARK           44.42N 111.37W
12/29/2011  E7.0 INCH        FREMONT            ID   TRAINED SPOTTER

            7 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             1 SE PALISADES          43.33N 111.20W
12/29/2011  E4.0 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            4 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             10 W GALENA             43.90N 114.84W
12/29/2011  E2.0 INCH        BLAINE             ID   TRAINED SPOTTER

            2 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             33 WNW ARCO             43.82N 113.91W
12/29/2011  M2.6 INCH        CUSTER             ID   MESONET

            2.6 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             30 SW BURLEY            42.23N 114.20W
12/29/2011  M3.9 INCH        CASSIA             ID   MESONET

            3.9 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             12 NNW KETCHUM          43.85N 114.47W
12/29/2011  M5.3 INCH        BLAINE             ID   MESONET

            5.3 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             11 NE SPENCER           44.49N 112.03W
12/29/2011  M3.3 INCH        CLARK              ID   MESONET

            3.3 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             16 WSW KETCHUM          43.60N 114.67W
12/29/2011  M17.5 INCH       BLAINE             ID   MESONET

            17.5 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             20 NE PRESTON           42.30N 111.60W
12/29/2011  M2.0 INCH        FRANKLIN           ID   MESONET

            2.0 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             20 ENE HAILEY           43.62N 113.93W
12/29/2011  M2.1 INCH        BLAINE             ID   MESONET

            2.1 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             11 NE MONTPELIER        42.44N 111.15W
12/29/2011  M1.0 INCH        BEAR LAKE          ID   MESONET

            1.0 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             20 NW KETCHUM           43.89N 114.66W
12/29/2011  M10.2 INCH       BLAINE             ID   MESONET

            10.2 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             22 NW KETCHUM           43.91N 114.69W
12/29/2011  M6.5 INCH        BLAINE             ID   MESONET

            6.5 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             30 NNW ARCO             44.03N 113.53W
12/29/2011  M2.2 INCH        CUSTER             ID   MESONET

            2.2 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             18 SE BURLEY            42.35N 113.54W
12/29/2011  M6.2 INCH        CASSIA             ID   MESONET

            6.2 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             11 ENE HAILEY           43.57N 114.10W
12/29/2011  M3.9 INCH        BLAINE             ID   MESONET

            3.9 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             1 W ISLAND PARK         44.42N 111.39W
12/29/2011  M5.3 INCH        FREMONT            ID   MESONET

            5.3 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             10 NW KETCHUM           43.79N 114.52W
12/29/2011  M12.7 INCH       BLAINE             ID   MESONET

            12.7 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             37 NE MACKAY            44.29N 113.08W
12/29/2011  M11.4 INCH       LEMHI              ID   MESONET

            11.4 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             28 NE STANLEY           44.50N 114.54W
12/29/2011  M13.3 INCH       CUSTER             ID   MESONET

            13.3 INCHES STOM TOTAL SNOW FALL

1020 AM     SNOW             32 NE MACKAY            44.24N 113.15W
12/29/2011  M7.4 INCH        LEMHI              ID   MESONET

            7.4 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             14 NW PRESTON           42.24N 112.07W
12/29/2011  M1.5 INCH        FRANKLIN           ID   MESONET

            1.5 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             38 E IDAHO FALLS        43.49N 111.28W
12/29/2011  M8.5 INCH        BONNEVILLE         ID   MESONET

            8.5 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             27 NNE CHALLIS          44.87N 114.01W
12/29/2011  M4.9 INCH        LEMHI              ID   MESONET

            4.9 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             10 SSE LAVA HOT SPRINGS 42.49N 111.93W
12/29/2011  M3.3 INCH        BANNOCK            ID   MESONET

            3.3 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             17 SW MACKAY            43.74N 113.85W
12/29/2011  M2.4 INCH        CUSTER             ID   MESONET

            2.4 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             2 NE WAYAN              43.00N 111.34W
12/29/2011  M5.6 INCH        CARIBOU            ID   MESONET

            5.6 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             32 E BLACKFOOT          43.19N 111.71W
12/29/2011  M6.7 INCH        BINGHAM            ID   MESONET

            6.7 INCHES STORM TOTAL SWOM FALL

1020 AM     SNOW             21 ENE HAILEY           43.63N 113.91W
12/29/2011  M3.6 INCH        BLAINE             ID   MESONET

            3.6 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             22 NW KETCHUM           43.91N 114.69W
12/29/2011  M25.0 INCH       BLAINE             ID   MESONET

            25.0 INCHES STORM TOTAL SNOW FALL

1020 AM     SNOW             8 NW ISLAND PARK        44.51N 111.49W
12/29/2011  M8.4 INCH        FREMONT            ID   MESONET

            8.4 INCHES STORM TOTAL SNOW FALL

1020 AM     HIGH SUST WINDS  MCCAMMON                42.65N 112.19W
12/29/2011  E0 MPH           BANNOCK            ID   LAW ENFORCEMENT

            DAMAGE TO TWO ROOFS FROM HIGH SUSTAINED WINDS IN MCCAMMON

&&

DPHELPS
Local storm report, Dec 29, 1:31 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
131 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND GST BERN                    42.33N 111.38W
12/29/2011  M56.00 MPH       BEAR LAKE          ID   CO-OP OBSERVER

            SUSTAINED WIND OF 25 TO 30 MPH. MOST GUSTS INTO THE 40S.

&&

JMESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 5:43 AM MSTWind AdvisoryPIH11 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.